change in diabetes medication

Hi ,

My mom is diabetic for the past 15 years and she is 55 yrs old now. Recently she has kidney infection "sepsis" and had operation recently. She was told to take insulin for the first time during her recovery days of 2 months. Her sugar levels were 120 before food and 200 after food ( along with insulin). Later her sugar levels reduced to 108/160. She now stopped insulin and was prescribed istamet 50/500mg (plus glimy1 before food) for the first time. She has severe side effects now and has now become more tired and weak. She has severe loose motions, lose of appetite , no taste for food, pain in the kidney where it was operated , stomach pain , severe tiredness etc . Could some doctor kindly help us understand what's going on?

Last edited by

4 Replies

oldestnewest
  • Hello Shirisha: I am so sorry to hear that your mother has been unwell. I would suggest you to consult the doctor who prescribed istamet to control her BSL. She needs to have a clear answer for her illness as you mentioned and if it's related to this drug's side effects, then her doctor should prescribe her different medicine. A completed examine and Lab-Test are probably required in order to receive the correct treatment. Once she feels better you can explore more on this forum or elsewhere how to help her controlling her blood sugar level through either with proper diets, physical exercise or medications if she requires as it is very important for all diabetics to avoid unnecessary health complications.

  • shirisha

    The information you gave about your mother is not enough.

    Well insulin should be given while there is infection and a surgery.

    She seems to have gi infection. Go to a gasteroenterologist, get stool examination and other reports done.

    After she recovers completely go for diet management.

    Give her sugar free yogurt and curd.

  • Have you gone to your Mother's doctor and told him/her what is going on? Has she gone back to the doctor for a follow up appointment? You may need to see a Kidney Specialist. Ask your Mother's doctor for a referral just to be on the safe side.

  • 1 Tablet Istamet contains Metformin 500 mg Sitagliptin 50 mg

    Metformin may cause side effects. Tell your doctor if any of these symptoms are severe, do not go away, go away and come back, or do not begin for some time after you begin taking metformin:

    --

    diarrhea

    bloating

    stomach pain

    gas

    indigestion

    constipation

    unpleasant metallic taste in mouth

    heartburn

    headache

    flushing of the skin

    nail changes

    muscle pain

    Sitagliptin may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:

    stuffed or runny nose

    sore throat

    headache

    diarrhea

    nausea

    joint pain

    Some side effects can be serious. If you experience any of these symptoms, stop taking sitagliptin and call your doctor immediately:

    ongoing pain, that begins in the upper left or middle of the stomach but may spread to the back

    vomiting

    loss of appetite

    rash

    hives

    swelling of the face, lips, tongue, and throat

    difficulty in breathing or swallowing

    Sources:--

    en.wikipedia.org/wiki/Metfo...

    medlineplus.gov/druginfo/me...

    en.wikipedia.org/wiki/Sitag...

    medlineplus.gov/druginfo/me...

You may also like...